MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D131802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.No code available was used section to represent surgical intervention.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a non-ischemic ventricular tachycardia (isvt) ablation procedure with a thermocool sf nav (sf) catheter and suffered a cardiac tamponade which required pericardiocentesis and surgical intervention.The procedure was for monomorphic premature ventricular contractions (pvc) in the right ventricular outflow tract.A local activation time map was created.After defining the earliest location of the pvc, ablation was started.Ablation was performed with 30w, then with 40w.After the ablation was stopped by the physician, he noticed a drop in the blood pressure of the patient.Immediately, an ultrasound was performed, and a cardiac tamponade was noted.The electrophysiological procedure was stopped to stabilize the patient.Pericardiocentesis was performed and sternotomy.Patient was transferred to the intensive care unit and required extended hospitalization.The exact time of injury is unknown.However it is believed to have either happened during the mapping or ablation phase.No transseptal puncture was performed.The catheter was used according to the instructions for use.Generator settings were set for impedance cutoff at 250 ohms, temperature cutoff 90°c, pre radiofrequency (rf) time 1s, post radio frequency time 3s, flow rate during ablation 30 ml/min when greater than 30w.Manual ablation points were used.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
It was reported that a male patient underwent a non-ischemic ventricular tachycardia (isvt) ablation procedure with a thermocool sf nav (sf) catheter and suffered a cardiac tamponade which required pericardiocentesis and surgical intervention.The biosense webster inc.Product analysis lab received the device for evaluation.The investigational analysis completed 1/20/2020.The device was visually inspected and it was found in good conditions.The magnetic, temperature, and force features were tested.No issues were observed.In addition, the catheter was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed and no internal actions were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use state that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on (b)(6) 2020, it was noticed that the manufacture date and expiration date were omitted in error.Section d4 expiration date has been updated with (b)(6) 2022 and section h4 manufacture date has been updated with (b)(6) 2019.Manufacture reference no: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9492341
Report Number2029046-2019-04026
Device Sequence Number1942591
Product Code LPB
UDI-Device Identifier10846835009262
UDI-Public10846835009262
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberD131802
Device Catalogue NumberD131802
Device Lot Number30253630L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/10/2020
05/05/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/04/2020
05/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;